Hail, Lincoln
- When
- July 3, 4:30 PM CST
- Where
- Lincoln County, 2 mi S of Wallace
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.800, -101.167
7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 3, 2:13 PM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT SUN JUL 3 2005 ...FORECAST CHALLENGES ARE PRECIP CHANCES IN THE NEAR PERIODS...THEN TEMPS IN THE EXTENDED... .DISCUSSION... NEAR TERM (TONIGHT THROUGH WEDNESDAY)...MAIN CHALLENGE IN THE NEAR PERIODS IS LOW POP CHANCES AND DEGREE OF SEVERITY...ON MONDAY AND TUESDAY. FOR TONIGHT...HAVE KEPT THE BULK OF THE FA IN SOME ISOLATED MENTION OF TSRAS...EVEN WITH THE FRONT OFF TO THE EAST AND SOUTH. ABUNDANT INSTABILITY AND COLD ACCUS REMAINS ON THE BACK SIDE OF THE FRONT...AND WITH SFC HEATING THIS AFTERNOON...SEVERAL ISOLATED SHRAS ARE EXPECTED TO DEVELOP. GIVEN THE HIGH BASED NATURE OF THE TSRAS...SOME GUSTY WINDS MAY ACCOMPANY THE PASSING TSRAS...BUT SHOULD REMAIN BELOW SEVERE LIMITS. WILL CONTINUE MENTION OF ISOLATED TSRAS INTO THE OVERNIGHT HOURS...IN THE NWRN ZONES...FOR EXPECTED ONSET OF MID LEVEL WAA AND DECENT H7 SHORTWAVE. FOR THE FOURTH...LOW LEVEL EASTERLIES WILL BEGIN TO COMMENCE BY MID DAY ACROSS THE WRN HALF OF THE FA ON MONDAY...AS A SURFACE HIGH DRIFTS INTO THE ERN DAKOTAS. ROBUST THETA E RIDGING BUILDS INTO THE PANHANDLE BY AFTERNOON WITH SB CAPES APPG 1500 J/KG BY 21Z. BY AFTERNOON...ELEVATED LIS ARE -2 TO -5 AND CAP STRENGTH IS VERY WEAK. WITH 30 TO 40 KTS OF SHEAR EXPECTED...SEVERE THREAT LOOKS GOOD FOR THE WESTERN HALF OF THE FA. RAMPED UP POPS ACROSS THE WESTERN THIRD OF THE FORECAST AREA...AND WENT WITH SLIGHT CHANCE EAST OF HIGHWAY 83. GIVEN THE TRAJECTORY OF THE H5 WINDS TOMORROW...THE SOUTHWEST STANDS THE BEST CHANCES OF PRECIP...WITH THE NORTHEAST THE LEAST CHANCE. FOR TUESDAY AND WEDNESDAY...ANOTHER ROUND OF STORMS IS EXPECTED ACROSS THE FORECAST AREA ON TUESDAY AFTERNOON AND EVENING. A SIMILAR SETUP TO MONDAYS REGIME IS EXPECTED...WITH STRONG THETA E RIDGING ACROSS THE PANHANDLE...DECENT SHEAR AND CAPE IN EXCESS OF 1500 J/KG ACROSS THE PANHANDLE. MADE PRECIP FCST SIMILAR TO MONDAYS...WITH HIGHEST POPS ACROSS THE WEST AND LOWEST EAST. AS UPPR FLOW AMPLIFIES INTO WEDNESDAY...PRECIP CHANCES SHOULD BE CONFINED TO THE FAR WEST AND SOUTHWEST WITH MORE NRLY FLOW ALOFT. LONG TERM (THURSDAY THROUGH SUNDAY)...LONG RANGE MODELS THIS MORNING SPEED UP THE PATTERN AMPLIFICATION AND RIDGING OVER THE CENTRAL CONUS LATER THIS WEEK. BOTH THE ECMWF AND GFS LR (00Z JUL3 RUNS) ARE IN DECENT AGREEMENT WITH STRONG TROFING OVER THE GULF OF AK AND RIDGING EXTENDING FROM THE CENTRAL PLAINS INTO CENTRAL CANADA BY SATURDAY. BOTH MODELS BEGIN TO BREAK THE RIDGE DOWN BY SUNDAY...HOWEVER THE 06Z GFS HAS TRENDED SLOWER WITH THIS SCENARIO. GIVEN THE TENDENCY OF THE GFS TO BE A LITTLE FAST WITH THE UPPR PATTERN...WILL CONTINUE A DRY FORECAST INTO SUNDAY AS THE TROF IS EXPECTED TO REMAIN WELL OFF TO THE NORTHWEST OF THE FA. AS FOR TEMPS...SHOULD SEE A STEADY CLIMB INTO THE 90S BY MIDWEEK. WITH PLENTY OF RESIDUAL LOW LEVEL MOISTURE IN PLACE...WE SHOULD AVOID THE CENTURY MARK. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT SUN JUL 3 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-041045- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 312 PM CDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A WEAK WAVE WILL CONTINUE TO MOVE ACROSS THE OUTLOOK AREA TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE IN ASSOCIATION WITH THIS WAVE. HOWEVER...THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SATURDAY A COLD FRONT THAT MOVED THROUGH THE AREA EARLY SUNDAY WILL BEGIN TO RETURN NORTHWARD ALONG THE WESTERN HIGH PLAINS DURING THE DAY MONDAY. MOISTURE WILL RETURN AS WELL ON SOUTHEAST WINDS AND...WITH SUNSHINE DURING THE DAY MONDAY...THE ATMOSPHERE WILL BECOME UNSTABLE ONCE AGAIN. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE WESTERN PORTION OF THE STATE EARLY MONDAY. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS BY AFTERNOON INTO THE EVENING HOURS...MAINLY WEST OF A LINE FROM MERRIMAN TO NORTH PLATTE. THOSE PLANNING OUTDOOR ACTIVITIES FOR THE HOLIDAY SHOULD MONITOR NOAA ALL HAZARDS RADIO OR LOCAL MEDIA FOR FURTHER UPDATES CONCERNING THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT MONDAY. THE FRONT WILL CONTINUE MAKING A SLOW PROGRESSION EASTWARD ACROSS THE AREA TUESDAY AND WEDNESDAY...CONTINUING THE CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA. BY LATE IN THE WEEK...HIGH PRESSURE WILL BUILD INTO THE REGION AND IS EXPECTED TO ASSIST IN LIMITING FURTHER CHANCES FOR THUNDERSTORM DEVELOPMENT THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AFTERNOON AND EVENING WEST OF A LINE FROM MERRIMAN TO NORTH PLATTE. JWS/MASEK
The North Platte radar (KLNX), 138 km away, was scanning. The volume nearest the first event began at 22:30 UTC.
7 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453013, 5453014, 5453015, 5453016, 5453017, 5453018, 5453019.